It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Re: Chest pain after taking Fosamax

Re: Chest pain after taking Fosamax

[ Back to Messages ]

Message

Posted by H.Woods on November 14, 2000 at 08:40:29:

In Reply to: Chest pain after taking Fosamax posted by Craig Allen on October 26, 2000 at 07:25:26:

: My wife's doctor has prescribed Fosamax for her and she has tried to take twice now.
: Both times she experiences chest pain after 3-4 days.
: The first time resulted in an emergency room visit for obvious reasons.
: Does anyone have info or know about this??

Yes. I took Fosamax for 3-4 months, making sure to follow the directions specifically, being careful not to lie down for a full hour after taking it. About four months after starting on this drug I developed severe chest spasms and tightness in my chest. I, too, went to the emergency room for obvious reasons, as I had a heart attack 2 years prior due to a genetic problem. All tests done ruled out heart this time. Subsequent tests confirmed GERD and the endoscopy revealed numerous lesions in the upper stomach close to the esophagus. Also, a biopsy revealed possible Barrett's esophagus. My doctor of course had me stop the Fosamax, which I did myself when I first had this attack. I had had an attack, though less severe, a few weeks prior to this major one. I'm now on a strict regimen to control the GERD and spasms. A follow-up endoscopy at Mayo Clinic showed the lesions had healed after four months and treatment.




Follow Ups




All times are GMT -7. The time now is 12:55 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!